Missouri Journal of Mathematical Sciences

Another Simple Construction of Smith Numbers

Amin Witno

Full-text: Open access


We find that for any prime $P>5$ with digital sum equals 5, the number $21P$ is Smith, and so is $112P$.

Article information

Missouri J. Math. Sci., Volume 22, Issue 2 (2010), 97-101.

First available in Project Euclid: 1 August 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11A63: Radix representation; digital problems {For metric results, see 11K16}
Secondary: 11A41: Primes


Witno, Amin. Another Simple Construction of Smith Numbers. Missouri J. Math. Sci. 22 (2010), no. 2, 97--101. doi:10.35834/mjms/1312233139. https://projecteuclid.org/euclid.mjms/1312233139

Export citation


  • P. Costello, A new largest Smith number, The Fibonacci Quarterly, 40.4 (2002), 369–371.
  • P. Costello, Smith numbers, \tt http://math2.eku.edu/PJCostello/framed_web_page/smith.htm.
  • P. Costello and K. Lewis, Lots of Smiths, Mathematics Magazine, 75 (2002), 223–226.
  • U. Dudley, Smith numbers, Mathematics Magazine, 67 (1994), 62–65.
  • Y. Gallot, Generalized Fermat primes search, http://pagesperso-orange.fr/yves.gallot/primes/.
  • W. L. McDaniel, The existence of infinitely many $k$-Smith numbers, The Fibonacci Quarterly, 25.1 (1987), 76–80.
  • W. L. McDaniel, Palindromic Smith numbers, Journal of Recreational Mathematics, 19 (1987), 34–37.
  • S. Oltikar and K. Wayland, Construction of Smith numbers, Mathematics Magazine, 56 (1983), 36–37.
  • N. J. A. Sloane, Online encyclopedia of integer sequences, http://www.research.att.com/$\sim$njas/sequences/.
  • A. Wilansky, Smith numbers, Two-Year College Mathematics Journal, 13 (1982), 21.
  • S. Yates, Special sets of Smith numbers, Mathematics Magazine, 59 (1986), 293–296.
  • S. Yates, Welcome back, Dr. Matrix, Journal of Recreational Mathematics, 23 (1991), 11–12.